Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 29, 2016, 8:02 PM EDT for Henry County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 8:02 PM EDT (00:02 UTC)
- Expired
- May 29, 2016, 8:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Henry County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463
WWUS82 KFFC 300002
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN MAY 29 2016
GAZ048-057-300030-
HENRY GA-NEWTON GA-
802 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND WESTERN
NEWTON COUNTIES UNTIL 830 PM EDT...
AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST
GROVE...FLIPPEN...LUELLA...BLACKSVILLE AND OLA.
LAT...LON 3351 8419 3353 8398 3343 8395 3340 8398
3339 8397 3337 8400 3336 8403 3333 8404
3331 8406 3332 8407 3330 8407 3330 8413
3332 8415 3334 8415 3334 8420
TIME...MOT...LOC 0002Z 352DEG 16KT 3345 8408
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 8:00 PM EDT, 2 minutes earlier.
Area forecast discussion, May 29, 8:00 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 800 PM EDT SUN MAY 29 2016 .PREV DISCUSSION... /Issued 319 PM EDT SUN MAY 29 2016/ SHORT TERM /Tonight through Monday Night/... Tropical Depression Bonnie is now inland, just northwest of Charleston SC. Light rain and associated cirrus shield has eroded across east-central GA this afternoon, but has left a fairly well- defined north-south oriented differential heating zone across the area. Within this zone...low level convergence helping to generate and support scattered showers, especially between Covington and Macon. Expect this to continue through the afternoon with ongoing surface heating. Not expecting any major impacts with convection aside from occasional cloud to ground lightning, locally heavy rain, and brief wind gusts to 35 mph. Tonight...Loss of heating should taper any convection across the area as TD Bonnie meanders north/east, just inland along the SC coast. Temps will gradually cool back into the 70s this evening with overnight lows similar to this morning /generally in the 60s/. Memorial Day...the area remains sandwiched between "Bonnie" and a weak upr ridge extending from the Lower MS Valley to the Ohio Valley. Daytime heating and weak energy rotating south/west from the upr low associated with Bonnie could spark a few afternoon showers/storms, but most areas will remain dry and warm. Abundant sunshine expected for the first part of the day will allow temps to warm quickly into the lwr-mid 80s by midday. DJN.83 LONG TERM /Tuesday through Sunday/... Extended forecast trends look good with best rain chances Friday and through the weekend. Have made minor adjustments to late extended QPF (Day 7) to account for latest model trends. Have also gone ahead and drawn far north Georgia in the likely pop region for Friday afternoon which now has better neighbor consistency. Model uncertainty for Day 6 (Friday) is relatively low, and confidence is fairly high likely pops are necessary for the pattern. Otherwise only small adjustments were made to temperatures and dew points. 31 && .AVIATION... 00Z Update... Mainly VFR conditions will prevail this TAF period. There are a few showers out there right now but they should stay east of the ATL area TAF sites. winds expected to stay mainly out of the NW but will see winds turn to the NE briefly between 00z-04z as a few outflow boundaries move across the ATL area. wind speeds will stay 10kts or less through Mon afternoon. will see wind speeds increase to 10-14kt between 18z Mon and 00z Tues. No restrictions to VSBYs expected. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 90 65 88 / 20 20 10 20 Atlanta 67 88 69 87 / 10 20 5 20 Blairsville 60 83 60 83 / 20 20 10 30 Cartersville 63 88 62 89 / 20 20 5 20 Columbus 67 92 68 91 / 10 20 5 20 Gainesville 64 87 66 86 / 20 20 5 20 Macon 62 91 66 91 / 20 20 5 20 Rome 63 89 63 90 / 10 20 5 20 Peachtree City 61 89 63 88 / 10 20 5 20 Vidalia 65 90 69 90 / 10 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
Hazardous weather outlook, May 29, 9:15 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 AM EDT SUN MAY 29 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 915 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND EAST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS TO 35 MPH ALONG WITH LOCALLY HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE WEEK AS A MORE MOIST AND UNSTABLE AIRMASS RETURNS TO THE REGION. THE GREATEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT LOOKS TO BE MAINLY AFTERNOON AND EVENING PERIODS OF THURSDAY INTO SATURDAY AS A FRONTAL BOUNDARY APPROACHES THE STATE. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 29, 6:49 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT SUN MAY 29 2016
GAZ034-045>048-292315-
DEKALB GA-NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
649 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DEKALB...WESTERN
NEWTON...SOUTHERN GWINNETT...ROCKDALE AND WESTERN WALTON COUNTIES
UNTIL 715 PM EDT...
AT 648 PM EDT...A STRONG THUNDERSTORM WAS NEAR SNELLVILLE...OR 9
MILES NORTH OF CONYERS...MOVING SOUTH AT 5 MPH.
HAZARD...UP TO 40 MPH WIND...HEAVY RAIN...AND A FEW LIGHTNING
STRIKES.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CONYERS...SNELLVILLE...LOGANVILLE...STONE
MOUNTAIN...LITHONIA...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW
ESTATES...MOUNTAIN PARK... SNAPFINGER...ARABIA
MOUNTAIN...BELMONT...MILSTEAD...BIG HAYNES CREEK PARK...REDAN AND
ROSEBUD.
LAT...LON 3388 8409 3383 8390 3355 8396 3369 8426
TIME...MOT...LOC 2248Z 017DEG 6KT 3380 8406Local storm report, May 29, 8:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 SW LAKEVIEW ESTATES 33.70N 84.04W
05/29/2016 ROCKDALE GA 911 CALL CENTER
911 CALL CENTER HAS RECEIVED REPORTS OF SEVERAL TREES
DOWN AT THE FOLLOWING LOCATIONS 2 TREES DOWN ON UNION
CHURCH ROAD...1 TREE DOWN ON SMYRNA ROAD...AND 1 TREE
DOWN AT LORAIN ELEMENTARY ON EAST FAIRVIEW RD.
&&
EVENT NUMBER FFC1600282
KOVACIKSpecial weather statement, May 29, 8:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN MAY 29 2016
GAZ048-057-300030-
HENRY GA-NEWTON GA-
802 PM EDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY AND WESTERN
NEWTON COUNTIES UNTIL 830 PM EDT...
AT 802 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCDONOUGH...MOVING
SOUTH AT 20 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCDONOUGH...STOCKBRIDGE...LOCUST
GROVE...FLIPPEN...LUELLA...BLACKSVILLE AND OLA.
LAT...LON 3351 8419 3353 8398 3343 8395 3340 8398
3339 8397 3337 8400 3336 8403 3333 8404
3331 8406 3332 8407 3330 8407 3330 8413
3332 8415 3334 8415 3334 8420
TIME...MOT...LOC 0002Z 352DEG 16KT 3345 8408The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:18 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| May 30, 6:15 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.